Daptomycin-associated eosinophilic pneumonia in two patients with prosthetic joint infection.

Détails

ID Serval
serval:BIB_4DBEFE363AE8
Type
Article: article d'un périodique ou d'un magazine.
Sous-type
Etude de cas (case report): rapporte une observation et la commente brièvement.
Collection
Publications
Titre
Daptomycin-associated eosinophilic pneumonia in two patients with prosthetic joint infection.
Périodique
Surgical Infections
Auteur(s)
Yusuf E., Perrottet N., Orasch C., Borens O., Trampuz A.
ISSN
1557-8674 (Electronic)
ISSN-L
1096-2964
Statut éditorial
Publié
Date de publication
2014
Peer-reviewed
Oui
Volume
15
Numéro
6
Pages
834-837
Langue
anglais
Notes
Publication types: Journal Article Publication Status: ppublish
Résumé
Background: Daptomycin is used increasingly to treat prosthetic joint infection (PJI). A possible side effect of this drug is eosinophilic pneumonia. We describe two patients with PJI treated with daptomycin who had this side effect with different clinical presentations.
METHODS: Case reports and review of the literature.
RESULTS: The first case was a 64-year-old male who received daptomycin as a part of the treatment for PJI caused by methicillin-resistant Staphylococcus epidermidis (MRSE). He developed fever without other symptoms; bronchoalveolar lavage (BAL) revealed eosinophils. The second was a 61-year-old male who also used daptomycin as part of the treatment of PJI caused by MRSE and developed severe lung symptoms. Bronchoalveolar lavage and pleural fluid showed an increased number of eosinophils.
CONCLUSION: Daptomycin-induced pneumonia can present with a wide range of symptoms, from fever alone to severe lung symptoms. Surgeons should be aware of this possible side effect when prescribing daptomycin.
Pubmed
Web of science
Création de la notice
09/01/2015 20:07
Dernière modification de la notice
20/08/2019 14:02
Données d'usage